ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Multiscaling in Models of Magnetohydrodynamic Turbulence

Basu, Abhik and Sain, Anirban and Dhar, Sujan K and Pandit, Rahul (1998) Multiscaling in Models of Magnetohydrodynamic Turbulence. In: Physical Review Letters, 81 (13). pp. 2687-2690.


Download (311kB)


From a numerical study of the magnetohydrodynamic (MHD) equations we show, for the first time in three dimensions (d = 3), that velocity and magnetic-field structure functions exhibit multiscaling, extended self-similarity (ESS), and generalized extended self-similarity (GESS). We propose a new shell model for homogeneous and isotropic MHD turbulence, which preserves all the invariants of ideal MHD, reduces to a well-known shell model for fluid turbulence for zero magnetic field, has no adjustable parameters apart from Reynolds numbers, and exhibits the same multiscaling, ESS, and GESS as the MHD equations. We also study the inertial- to dissipation-range crossover.

Item Type: Journal Article
Publication: Physical Review Letters
Publisher: American Physical Society
Additional Information: Copyright for this article belongs to American Physical Society (APS)
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 23 Jul 2004
Last Modified: 19 Sep 2010 04:14
URI: http://eprints.iisc.ac.in/id/eprint/1128

Actions (login required)

View Item View Item